Alert archive / Florida / Wind Chill Warnings in 2010

Wind Chill Warning 1, NWS Melbourne, FL

January 4, 2010Lake County, Volusia County, Florida

NWS Melbourne, FL issued this wind chill warning at Jan 4, 2010, 2:38 PM EST for Lake County, Volusia County, Florida. It took effect at Jan 5, 2010, 1:00 AM EST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 4, 2010, 2:38 PM EST (19:38 UTC)
In effect from
Jan 5, 2010, 1:00 AM EST
Expired
Jan 5, 2010, 9:00 AM EST
In force
8 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 117 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 7.6 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2010-01-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2010-01-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -52 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2115 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
-52 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

211 
WWUS42 KMLB 041938
WSWMLB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
238 PM EST MON JAN 4 2010

FLZ041-044-141-144-051400-
/O.NEW.KMLB.WC.W.0001.100105T0600Z-100105T1400Z/
INLAND VOLUSIA-NORTHERN LAKE-COASTAL VOLUSIA-SOUTHERN LAKE-
INCLUDING THE CITIES OF...DE LAND...LEESBURG...DAYTONA BEACH...
CLERMONT
238 PM EST MON JAN 4 2010

...WIND CHILL WARNING IN EFFECT FROM 1 AM TO 9 AM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM EST TUESDAY. 

A REINFORCING COLD AIR MASS WILL PUSH SOUTH OVER THE AREA TONIGHT
WITH LOWS FALLING BELOW FREEZING IN THE UPPER 20S WITH A FEW
NORMALLY COLDER LOCATIONS REACHING THE MID 20S. ELEVATED NORTHWEST
WINDS AROUND 10 MPH WILL CREATE VERY LOW WIND CHILL VALUES INTO
THE UPPER TEENS OVER THE WARNING AREA LATE TONIGHT INTO THE EARLY
MORNING HOURS TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. IF
PRECAUTIONS ARE NOT TAKEN...THIS MAY RESULT IN FROST BITE OR
HYPOTHERMIA IF YOU REMAIN IN THESE FREEZING CONDITIONS FOR AN
EXTENDED DURATION.

&&

$$

FLZ045>047-053-054-058-059-064-147-051400-
/O.NEW.KMLB.WC.Y.0004.100105T0600Z-100105T1400Z/
ORANGE-SEMINOLE-SOUTHERN BREVARD-OSCEOLA-INDIAN RIVER-OKEECHOBEE-
ST. LUCIE-MARTIN-NORTHERN BREVARD-
INCLUDING THE CITIES OF...ORLANDO...SANFORD...MELBOURNE...
PALM BAY...KISSIMMEE...ST CLOUD...VERO BEACH...OKEECHOBEE...
FORT PIERCE...HOBE SOUND...TITUSVILLE
238 PM EST MON JAN 4 2010

...WIND CHILL ADVISORY IN EFFECT FROM 1 AM TO 9 AM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM EST TUESDAY. 

A REINFORCING COLD AIR MASS WILL PUSH SOUTH OVER THE AREA TONIGHT
WITH LOWS FALLING BELOW FREEZING IN THE UPPER 20S AND LOW 30S.
ELEVATED NORTHWEST WINDS AROUND 10 MPH WILL CREATE LOW WIND CHILL
VALUES INTO THE LOW TO MID 20S OVER THE ADVISORY AREA LATE
TONIGHT INTO THE EARLY MORNING HOURS TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND STRONG WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. IF YOU MUST VENTURE
OUTDOORS....DRESS WARMLY IN LAYERS AND MAKE SURE YOU WEAR A HAT
AND GLOVES.

&&

$$

WEITLICH
2 follow-up statements
312 
WWUS42 KMLB 050914
WSWMLB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
414 AM EST TUE JAN 5 2010

FLZ041-044-141-144-051400-
/O.CON.KMLB.WC.W.0001.000000T0000Z-100105T1400Z/
INLAND VOLUSIA-NORTHERN LAKE-COASTAL VOLUSIA-SOUTHERN LAKE-
INCLUDING THE CITIES OF...DE LAND...LEESBURG...DAYTONA BEACH...
CLERMONT
414 AM EST TUE JAN 5 2010

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS
MORNING...

A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS
MORNING. 

A REINFORCING COLD AIR MASS WILL PUSH SOUTH OVER THE AREA THIS
MORNING WITH LOWS FALLING BELOW FREEZING IN THE UPPER 20S WITH A
FEW NORMALLY COLDER LOCATIONS REACHING THE MID 20S. ELEVATED
NORTHWEST WINDS AROUND 10 MPH WILL CREATE VERY LOW WIND CHILL
VALUES INTO THE UPPER TEENS OVER THE WARNING AREA LATE TONIGHT
INTO THE EARLY MORNING HOURS TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. IF
PRECAUTIONS ARE NOT TAKEN...THIS MAY RESULT IN FROST BITE OR
HYPOTHERMIA IF YOU REMAIN IN THESE FREEZING CONDITIONS FOR AN
EXTENDED DURATION.

&&

$$

FLZ045>047-053-054-058-059-064-147-051400-
/O.CON.KMLB.WC.Y.0004.000000T0000Z-100105T1400Z/
ORANGE-SEMINOLE-SOUTHERN BREVARD-OSCEOLA-INDIAN RIVER-OKEECHOBEE-
ST. LUCIE-MARTIN-NORTHERN BREVARD-
INCLUDING THE CITIES OF...ORLANDO...SANFORD...MELBOURNE...
PALM BAY...KISSIMMEE...ST CLOUD...VERO BEACH...OKEECHOBEE...
FORT PIERCE...HOBE SOUND...TITUSVILLE
414 AM EST TUE JAN 5 2010

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS
MORNING. 

A REINFORCING COLD AIR MASS WILL PUSH SOUTH OVER THE AREA THIS
MORNING WITH LOWS FALLING BELOW FREEZING IN THE UPPER 20S AND LOW
30S. ELEVATED NORTHWEST WINDS AROUND 10 MPH WILL CREATE LOW WIND
CHILL VALUES INTO THE LOW TO MID 20S OVER THE ADVISORY AREA LATE
TONIGHT INTO THE EARLY MORNING HOURS TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND STRONG WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. IF YOU MUST VENTURE
OUTDOORS....DRESS WARMLY IN LAYERS AND MAKE SURE YOU WEAR A HAT
AND GLOVES.

&&

$$
592 
WWUS42 KMLB 051427
WSWMLB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
927 AM EST TUE JAN 5 2010

FLZ041-044-141-144-051530-
/O.EXP.KMLB.WC.W.0001.000000T0000Z-100105T1400Z/
INLAND VOLUSIA-NORTHERN LAKE-COASTAL VOLUSIA-SOUTHERN LAKE-
INCLUDING THE CITIES OF...DE LAND...LEESBURG...DAYTONA BEACH...
CLERMONT
927 AM EST TUE JAN 5 2010

...WIND CHILL WARNING HAS EXPIRED...

THE WIND CHILL WARNING IS NO LONGER IN EFFECT THIS MORNING. 

VERY COLD TEMPERATURES AND ELEVATED WINDS ARE EXPECTED AGAIN
OVERNIGHT AND A NEW WIND CHILL WARNING OR ADVISORY IS ANTICIPATED
ON BEING ISSUED EARLY THIS AFTERNOON.

$$

FLZ045>047-053-054-058-059-064-147-051530-
/O.EXP.KMLB.WC.Y.0004.000000T0000Z-100105T1400Z/
ORANGE-SEMINOLE-SOUTHERN BREVARD-OSCEOLA-INDIAN RIVER-OKEECHOBEE-
ST. LUCIE-MARTIN-NORTHERN BREVARD-
INCLUDING THE CITIES OF...ORLANDO...SANFORD...MELBOURNE...
PALM BAY...KISSIMMEE...ST CLOUD...VERO BEACH...OKEECHOBEE...
FORT PIERCE...HOBE SOUND...TITUSVILLE
927 AM EST TUE JAN 5 2010

...WIND CHILL ADVISORY HAS EXPIRED...

THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT THIS MORNING. 

VERY COLD TEMPERATURES AND ELEVATED WINDS ARE EXPECTED AGAIN
OVERNIGHT AND A NEW WIND CHILL WARNING OR ADVISORY IS ANTICIPATED
ON BEING ISSUED EARLY THIS AFTERNOON.

$$

SEDLOCK

What forecasters said that day

The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this wind chill warning went out at Jan 4, 2:25 PM EST, 13 minutes earlier.

Area forecast discussion, Jan 4, 2:25 PM EST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
225 PM EST MON JAN 4 2010

.DISCUSSION...

...VERY COLD AIRMASS TO REMAIN OVER EAST CENTRAL FLORIDA WITH BELOW
FREEZING TEMPERATURES EXPECTED OVER THE NEXT THREE NIGHTS...

TONIGHT...REINFORCING COLD AIR WILL BUILD DOWN OVER THE AREA TONIGHT
WITH SEVERAL HOURS OF BELOW FREEZING TEMPERATURES EXPECTED ONCE
AGAIN. LOWS ARE EXPECTED IN THE UPPER 20S OVER MUCH OF THE INTERIOR
AND NORTHERN COAST EXCEPT AROUND 30 OVER MORE URBANIZED LOCATIONS.
DIRECTLY ALONG THE BREVARD AND TREASURE COAST LOWS WILL BE IN THE
LOW 30S WITH NEAR FREEZING TEMPS OVER THE BARRIER ISLANDS OF BREVARD
COUNTY AND DIRECTLY ALONG THE COAST OF SAINT LUCIE AND MARTIN
COUNTIES. A FEW NORMALLY COLDER LOCATIONS OVER LAKE AND VOLUSIA LOOK
TO REACH THE MID 20S FOR AN HOUR OR TWO BUT NOT EXPECTING HARD
FREEZE CONDITIONS OVER THESE AREAS. A FREEZE WARNING REMAINS IN
EFFECT FOR ALL EAST CENTRAL FLORIDA COUNTIES TONIGHT. IN ADDITION TO
THE COLD AIR NW WINDS WILL REMAIN ELEVATED AROUND 10 MPH OVERNIGHT
CREATING VERY LOW WIND CHILL VALUES. A WIND CHILL WARNING WILL BE IN
PLACE OVERNIGHT AND INTO THE EARLY MORN HOURS FOR LAKE AND VOLUSIA
WHERE WIND CHILLS WILL FALL IN THE UPPER TEENS. A WIND CHILL
ADVISORY WILL BE IN PLACE FARTHER SOUTH WITH VALUES IN THE LOW/MID
20S.

TUESDAY...SUNNY SKIES EXPECTED ONCE AGAIN TOMORROW WITH VERY DRY
CONDS IN PLACE. WINDS WILL INCREASE TO AROUND 15 MPH OUT OF THE
NORTHWEST BY MID/LATE MORNING AND STAY ELEVATED INTO THE AFT. HIGHS
WILL STILL BE WELL BELOW NORMAL IN THE LOW/MID 50S.

TUE NIGHT...THE PGRAD WILL WEAKEN SLIGHTLY AS BREEZY AFTERNOON WINDS
DECREASE TO 7-10 MPH THROUGH THE EVENING & OVERNIGHT MOST AREAS
EXCEPT NORMALLY WIND SHELTERED AREAS. SHORT TERM MODELS ARE
ADVERTISING THIS NIGHT AS THE COLDEST OF THE SEASON THUS FAR. MOS
GUIDANCE CONTINUES TO SUGGEST MID/UPR 20S FOR LOWS. DO NOT FEEL THAT
THERE WILL BE MUCH IN THE WAY OF CLOUD COVER OVERNIGHT TO INHIBIT
COOLING EITHER. WILL INITIATE A FREEZE WATCH FOR OVERNIGHT ALL
AREAS. FUTURE SHIFTS WILL NEED TO MONITOR IF A PORTION OF THE
COVERAGE WARNING AREA NEEDS AN UPGRADE TO A HARD FREEZE
WATCH...PERHAPS ALONG & NORTH OF THE I-4 CORRIDOR. FEEL CONFIDENT IN
TIME THAT MUCH OF THE FREEZE WATCH AREA WILL EVENTUALLY NEED
UPGRADED TO A FREEZE WARNING.

WED-WED NIGHT...SURFACE HIGH PRESSURE OVER THE TENNESSEE VALLEY WILL
CONTINUE TO DROP SOUTHEASTWARD DURING THE DAY AND NIGHT THROUGH THIS
PERIOD WITH THE CENTER OF HIGH PRESSURE EVENTUALLY ENDING UP OVER
CENTRAL FLORIDA. THIS WILL DECREASE OUR PRESSURE GRADIENT WITH WINDS
BECOMING UNDER 5 MPH. IF THIS CONTINUES TO HOLD TRUE...MOST OF EAST
CENTRAL FLORIDA WILL SEE AREAS OF FROST AFTER MIDNIGHT INTO A
COUPLE-FEW HOURS PAST DAYBREAK THU. BELIEVE THAT ANY MID-HIGH LEVEL
CLOUDINESS AHEAD OF AN APPROACHING SHORTWAVE WILL STAY MAINLY NORTH
& WEST OF THE AREA.

HIGHS ON WED FORECAST TO RECOVER ONLY IN THE LOWER 50S AROUND THE
ORLANDO METRO AND NORTHWARD WITH MIDDLE/UPPER 50S SOUTHWARD TOWARD
LAKE OKEECHOBEE AND ALONG THE TREASURE COAST. LOWS WED OVERNIGHT
CURRENTLY FORECAST IN THE UPPER 20S TO NEAR 30 DEGREES WITH A FEW
NORMALLY SHELTERED LOCATIONS LIKELY TO FALL INTO THE MIDDLE 20S.
EXTREME SOUTHEAST PORTIONS OF THE TREASURE COAST MAY HANG ONTO LOWER
TO MIDDLE 30S IF FORTUNATE ENOUGH. A FREEZE WATCH FOR THIS NIGHT
WILL LIKELY BE NEEDED AS TIME DRAWS CLOSER.

THU-MON...(PREVIOUS DISCUSSION)...TEMPS BRIEFLY MODIFY THU-THU NIGHT
AS RETURN FLOW SETS UP AHEAD OF APPROACHING FRONTAL BOUNDARY. A
SMALL POP IS EXPECTED THU NIGHT-FRI. THE 00Z ECMWF WAS SLOWER IN THE
PASSAGE OF THE NEXT COLD FRONT BUT THE GFS LOOKS A LITTLE MORE
CONSISTENT FROM RUN TO RUN SO HAVE NOT DEVIATED MUCH FROM
GUIDANCE...OR OUR CURRENT FORECAST.

THE AIR MASS BEHIND THIS FRONT LOOKS LIKE IT COULD BE AS COLD AS THE
CURRENT ONE...SINCE IT ORIGINATES WELL UP IN CANADA AND THE HIGH
PRESSURE CENTER WILL BE NEAR 1050MB. THE HIGH WILL DROP SOUTH OUT
OF CANADA AND THROUGH THE PLAINS WHILE SLOWLY WEAKENING OVER THE
GULF OF MEXICO/FLORIDA EARLY NEXT WEEK. NEEDLESS TO SAY...TEMPS
WILL CONTINUE WELL BELOW NORMAL AND WE COULD BE DEALING WITH THE
THREAT OF A FREEZE NEXT WEEKEND.

&&

.AVIATION...VFR WITH NW WINDS 5-10 KTS INCREASING TO AROUND 10-15
KTS AFT 05/12Z.

&&

.MARINE...

TUE NIGHT...WINDS WILL BE GUSTY NORTHWEST 20-25 KTS OVER THE
OFFSHORE COASTAL WATERS & OPPOSING THE WARMER GULF STREAM WATERS.
SEAS 6-8 FT AWAY FROM THE COAST. CONTINUE THE SCA OFFSHORE UNTIL
LATE WED MORNING.

WED-SAT...MODERATE NORTHWEST WINDS WILL REMAIN IN PLACE THROUGH
EARLY THU. CAUTIONARY STATEMENTS FOR WINDS LIKELY NECESSARY OFFSHORE
EARLY IN THE PERIOD. WINDS WILL THEN VEER TO THE SOUTHWEST DURING
THE DAY THU AND THU NIGHT AHEAD OF AN APPROACHING COLD FRONT BUT
QUICKLY VEER BACK TO WEST/NORTHWEST AND INCREASE TO ADVISORY
CRITERIA DURING THE DAY FRI BEHIND THE BOUNDARY. SEAS GRADUALLY
SUBSIDING WED-THU BEFORE INCREASING AGAIN FRI-SAT BEHIND THE FRONTAL
BOUNDARY PASSAGE ON FRI WITH HAZARDOUS BOATING CONDITIONS RETURNING.

&&

.FIRE WEATHER...WINDS WILL BEGIN TO INCREASE OUT OF THE NW AS
PRESSURE GRADIENT INCREASES TONIGHT INTO TOMORROW. WINDS WILL BUILD
UP TO 20-25 KTS NEARSHORE TO 25-30 KTS OFFSHORE WITH OCCASIONAL
GUSTS TO GALE FORCE. THIS WILL BUILD SEAS UP TO 7-8 FT. A SCA
REMAINS IN PLACE INITIALLY FOR OFFSHORE WATERS TONIGHT EXPANDING TO
THE NEARSHORE LATE TONIGHT AND CONTINUING THROUGH TUES.

WED-THU...VERY DRY AIR WILL CONTINUE TO ADVECT DOWN THE PENINSULA
WITH LONG DURATIONS OF LOW RH OCCURRING BOTH WED & THU. WILL
INITIATE NEW FIRE WEATHER WATCH FOR WED WITH AFTERNOON PACKAGE.

THU NIGHT-SAT...LATEST INDICATIONS ARE THAT RH VALUES SHOULD REMAIN
ABOVE 35 PERCENT ON FRI. A SMALL CHANCE FOR SHOWERS IS FORECAST THU
NIGHT INTO EARLY FRI...FOLLOWED BY STRONG COLD/DRY AIR ADVECTION AND
DRIER CONDITIONS AGAIN BY SAT.

&&

.CLIMATE...MINIMUM TEMPERATURE RECORDS FOR THE NEXT FEW MORNINGS.

	         JAN 5         JAN 6          JAN 7
DAYTONA BEACH..26 (2001)     30 (1999)      29 (2001)
ORLANDO INTL...29 (2001)     31 (1999)      31 (2001)
MELBOURNE......29 (2001)     31 (1999)      32 (2001)
VERO BEACH.....29 (2001)     32 (1999)      32 (2001)

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  28  51  27  54 /   0   0   0   0
MCO  29  50  28  53 /   0   0   0   0
MLB  32  53  29  55 /   0   0   0   0
VRB  32  55  31  57 /   0   0   0   0
LEE  29  49  25  52 /   0   0   0   0
SFB  29  51  26  53 /   0   0   0   0
ORL  31  50  29  54 /   0   0   0   0
FPR  33  55  31  57 /   0   0   0   0

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...FREEZE WATCH FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING
     FOR COASTAL VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-MARTIN-
     NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-
     SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE.

     RED FLAG WARNING UNTIL 6 PM EST THIS EVENING FOR COASTAL
VOLUSIA-     INDIAN RIVER-INLAND VOLUSIA-MARTIN-NORTHERN
BREVARD-     NORTHERN
LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN
BREVARD-SOUTHERN LAKE-ST. LUCIE.

     RED FLAG WARNING FROM 11 AM TO 6 PM EST TUESDAY FOR COASTAL
     VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-
     NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN
     BREVARD-SOUTHERN LAKE-ST. LUCIE.

     FREEZE WARNING FROM 1 AM TO 9 AM EST TUESDAY FOR COASTAL
VOLUSIA-     INDIAN RIVER-INLAND VOLUSIA-MARTIN-NORTHERN
BREVARD-     NORTHERN
LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN
BREVARD-SOUTHERN LAKE-ST. LUCIE.

     FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
     AFTERNOON FOR COASTAL VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-
     MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE-ORANGE-
     OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE.

     WIND CHILL ADVISORY FROM 1 AM TO 9 AM EST TUESDAY FOR INDIAN
     RIVER-MARTIN-NORTHERN BREVARD-OKEECHOBEE-ORANGE-OSCEOLA-
     SEMINOLE-SOUTHERN BREVARD-ST. LUCIE.

     WIND CHILL WARNING FROM 1 AM TO 9 AM EST TUESDAY FOR COASTAL
     VOLUSIA-INLAND VOLUSIA-NORTHERN LAKE-SOUTHERN LAKE.

AM...SMALL CRAFT ADVISORY FROM 4 AM TO 4 PM EST TUESDAY FOR COASTAL
     WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
     OUT 20 NM-COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER
     INLET OUT 20 NM-COASTAL WATERS FROM VOLUSIA BREVARD COUNTY
     LINE TO SEBASTIAN INLET OUT 20 NM.

     SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 10 AM EST
     WEDNESDAY FOR WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD
     COUNTY LINE 20 TO 60 NM OFFSHORE-WATERS FROM SEBASTIAN
     INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-WATERS FROM
     VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM
     OFFSHORE.

&&

SHORT TERM...WEITLICH/VAN DYKE
LONG TERM....SEDLOCK
AVIATION...VAN DYKE
Hazardous weather outlook, Jan 4, 10:40 AM EST, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MELBOURNE FL
1040 AM EST MON JAN 4 2010

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-050345-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1040 AM EST MON JAN 4 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

...EXCESSIVE COLD IMPACT...

A FREEZE WARNING IS IN EFFECT FOR ALL OF EAST CENTRAL FLORIDA FOR
TONIGHT THROUGH THE EARLY MORNING HOURS OF TUESDAY.

ADDITIONAL COLD AIR MOVING INTO THE REGION AND STRONGER WINDS LATER
TONIGHT WILL BRING SEVERAL HOURS OF BELOW FREEZING TEMPERATURES
FOR MUCH OF EAST CENTRAL FLORIDA ONCE AGAIN TONIGHT...WITH WIND CHILLS
POSSIBLY IN THE UPPER TEENS AND LOW 20S INTO TUESDAY MORNING. COLDER
TEMPERATURES WILL BE POSSIBLE IN FAVORED LOCATIONS ACROSS THE
REGION.

WITH TEMPERATURES BELOW FREEZING...FROSTBITE CAN OCCUR IN 30 MINUTES
FOR EXPOSED SKIN WITH WIND CHILLS IN THE LOW 20S AND TEENS. IF YOU
VENTURE OUTDOORS LATER TONIGHT...DRESS WARMLY IN LAYERS AND MAKE
SURE YOU WEAR A HAT AND GLOVES. HOUSE AND APARTMENT FIRES POSE A
REAL DANGER IN FLORIDA DURING COLD AIR OUTBREAKS. KEEP FLAMMABLE
MATERIAL SUCH AS DRAPERIES... CLOTHING OR NEWSPAPERS AWAY FROM
PORTABLE HEATERS. MAKE SURE THAT SMOKE DETECTORS ARE WORKING
PROPERLY BEFORE GOING TO SLEEP.

...RIP CURRENT IMPACT...
WEATHER AND OCEANIC CONDITIONS WILL CONTINUE TO PRODUCE A MODERATE
THREAT OF RIP CURRENTS. FOR THOSE PERSONS WHO PLAN ON ENTERING THE
CHILLY SURF TODAY...SWIM ONLY WITHIN SIGHT OF A LIFEGUARD...AND
NEVER SWIM ALONE.

...WIND AND SEA IMPACT...
A STRONG PRESSURE GRADIENT OVER THE WATERS WILL PRODUCE NORTHWEST
WINDS OF 10 TO 15 KNOTS NEAR SHORE AND 15 TO 20 KNOTS OFFSHORE.
ANOTHER NORTHWESTERLY WIND SURGE WILL INCREASE WINDS AND SEAS TO
25 TO 30 KNOTS OFFSHORE LATER TONIGHT. STRONG COLD AIR ADVECTION
OVER THE GULF STREAM MAY BRING SOME GUSTS UP TO GALE FORCE INTO
EARLY TUES MORNING. BOATING CONDITIONS WILL CONTINUE TO
DETERIORATE TODAY...WITH A SMALL CRAFT ADVISORY IN EFFECT FROM
THIS EVENING.

...FIRE WEATHER IMPACT...
LONG DURATIONS OF LOW RELATIVE HUMIDITY VALUES WILL OCCUR THIS
AFTERNOON. A RED FLAG WARNING IS IN EFFECT FOR ALL OF EAST
CENTRAL FLORIDA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
COLD WEATHER WILL CONTINUE THROUGH THE WEEK WITH OVERNIGHT
TEMPERATURES NEAR AND BELOW FREEZING...LOW WIND CHILLS...AS WELL
AS FROST ON WEDNESDAY MORNING. PERSONS SHOULD MONITOR THE LATEST
FORECASTS AND STATEMENTS. EXPECT ADDITIONAL ADVISORIES... WATCHES
AND WARNINGS TO BE POSTED DURING THIS COLD WEATHER EPISODE.

THE AIR MASS WILL ALSO BE VERY DRY...WHICH WILL ALSO LEAD TO AN
INCREASED FIRE WEATHER CONCERN FOR THE NEXT SEVERAL DAYS.

STRONG NORTHWEST WINDS WILL CONTINUE TO BRING DANGEROUS BOATING
CONDITIONS THROUGH WEDNESDAY...ESPECIALLY FOR THE OFFSHORE WATERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

WEITLICH/DVD

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 4, 5:01 AM ESTRed Flag WarningMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia13 hr
Jan 4, 9:02 AM ESTFreeze WarningMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia24 hr
Jan 4, 2:04 PM ESTFire Weather WatchMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia24 hr
Jan 4, 2:04 PM ESTRed Flag WarningMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia28 hr
Jan 4, 2:29 PM ESTFreeze WatchMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia19 hr
Jan 4, 2:38 PM ESTWind Chill AdvisoryMLBOkeechobee, Orange, Osceola, Seminole18 hr

Nearby

Wind Chill Warnings in Florida, 2010Every wind chill warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.